Tornadoes · United States · Texas · 2015
EF1 tornado, Rumley, Texas, May 25, 2015
This EF1 tornado ran 1.5 miles across Lampasas County on May 25, 2015, touching down at 1:42 PM CDT and reaching 180 yards wide. It killed nobody, and did $85,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 25, 2015
- Touchdown
- 1:42 PM CDT (18:42 UTC)
- Lifted
- 1:45 PM CDT (18:45 UTC)
- On the ground
- 3 minutes
- Path length
- 1.5 miles (2.5 km)
- Path width
- 180 yards (165 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $85,000
- County
- Lampasas County
- Touchdown point
- 31.116, -98.061
- Lift-off point
- 31.129, -98.040
- Record number
- 1505251242-01
The damage survey
37 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.
- concrete tiles. tree took out chimney
- lying across path direction
- vegetation flattened in some direction as damage
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
For several days, a stalled cold front, combined with abundant moisture from the Gulf of Mexico combined to produce widespread rain and thunderstorms in Texas. Several rounds of strong to severe thunderstorms occurred during a four day period, producing flash flooding, and numerous reports of large hail. Tornadoes affected areas in central Texas, from near Lampasas to a deadly tornado in Milam County.
A National Weather Service damage survey team found evidence of brief tornado approximately four miles northeast of the city of Lampasas. The tornado damage several trees, and removed a large part of a roof of the only house the tornado impacted.
A National Weather Service damage survey team found evidence of a tornado approximately four miles to the northwest of Kempner. This tornado occurred nearly simultaneously with a tornado near Lampasas. This tornado produced damage to several buildings, including two houses where large sections of roof damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
18 minutes of warning. NWS FWD issued a tornado warning for this county at 18:24 UTC, 18 minutes before the tornado touched down, in force until 19:00 UTC.
The county was under a tornado watch, issued at 15:55 UTC and running to 22:14 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:55 UTC | 22:14 UTC | Tornado Watch | FWD |
| 18:24 UTC | 19:00 UTC | Tornado Warning | FWD |
| 18:50 UTC | 19:05 UTC | Tornado Warning | FWD |
| 18:58 UTC | 19:34 UTC | Severe Thunderstorm Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:31 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 25, 12:36 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 25, 12:36 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1236 PM CDT MON MAY 25 2015 .AVIATION... LINE OF STORMS IS MOVING EASTWARD AND SHOULD ARRIVE IN METROPLEX FROM WEST TO EAST AND AFFECT TAFS SITES BETWEEN 19Z-22Z. STRONG TO SEVERE WESTERLY WINDS ARE LIKELY WITH TEMPORARY IFR/LIFR VSBY IN HEAVY RAINS. ACTIVITY SHOULD MOVE RATHER QUICKLY TO THE EAST AND EXPECT BY 6PM LOCAL AND 23Z TO SEE STORMS EAST OF TAF SITES. WILL WATCH FOR POSSIBLE REDEVELOPMENT BEHIND SQUALL LINE...BUT BELIEVE AIRMASS WILL BE TOO WORKED OVER FOR AN ADDITIONAL ROUND. FOR WACO MORE CELLULAR ACTIVITY IS POSSIBLE AHEAD OF LINE AND WILL SHOW A TEMPO FROM 18Z TO 22Z. OTHERWISE VFR WILL PREVAIL THIS EVENING AND THROUGH THE OVERNIGHT. MVFR STRATUS SHOULD ARRIVE BY EARLY MORNING. OUTSIDE OF STORM INFLUENCES...SOUTH WINDS WILL PREVAIL AT 10-15KT. ADDITIONAL STORMS POSSIBLE IN TUESDAY AFTERNOON BUT ACTIVITY WILL BE MORE LIMITED IN COVERAGE. MAY NEED VCTS IN LATER TAF ISSUANCES. TR.92 && .UPDATE... WE/RE ISSUING A QUICK MID MORNING UPDATE TO ADJUST POPS UPWARD FOR MOST LOCATIONS. THE MCS/SQUALL LINE WILL MOVE ACROSS MOST AREAS WEST OF I-35 BY NOON TIME AND THROUGH THE REMAINDER OF THE CWA DURING THE AFTERNOON HOURS. AS STATED IN PREVIOUS DISCUSSIONS...THE ATMOSPHERIC INSTABILITY PARAMETERS ACROSS ALL OF NORTH CENTRAL TEXAS ARE HIGH AND ALL FORMS OF SEVERE WEATHER ARE EXPECTED. 12Z FWD SOUNDING HAS SBCAPE OF 3100 J/KG AND STEEP MID LEVEL LAPSE RATE. ALTHOUGH A CAP IS PRESENT...IT WILL BE OVERTAKEN AROUND MIDDAY. VERY LARGE HAIL AND WIDESPREAD DAMAGING WINDS ARE LIKELY. DISCRETE CELLS OUT AHEAD OF THE SYSTEM WILL LIKELY DEVELOP STRONG ROTATING UPDRAFTS THAT WILL LEAD TO SOME TORNADOES. FLASH FLOODING COULD BECOME A PROBLEM IF RAINFALL COMES DOWN VERY HARD AND FAST...ESPECIALLY IN URBAN AREAS. 75 && .PREV DISCUSSION... /ISSUED 326 AM CDT MON MAY 25 2015/ A SHORTWAVE TROUGH CURRENTLY NEAR EL PASO IS PROGGED TO MOVE EAST INTO CENTRAL TEXAS DURING THE DAY TODAY...PROVIDING OUR NEXT OPPORTUNITY FOR CONVECTIVE WEATHER FOLLOWING A SHORT REPRIEVE OVERNIGHT. STRONG ASCENT WILL SPREAD EAST INTO THE CENTRAL PART OF THE STATE OVER THE NEXT FEW HOURS...WHICH SHOULD LEAD TO SHOWER AND THUNDERSTORM DEVELOPMENT WEST OF OUR CWA. HI-RES MODEL DATA SUGGESTS THAT THIS ACTIVITY WILL DEVELOP EAST INTO OUR WESTERN COUNTIES THIS AFTERNOON. THE TIME OF DAY SHOULD ENSURE MAXIMUM INSTABILITY AS LIFT SPREADS OVERHEAD LATER TODAY. SBCAPE IN THE RANGE OF 2000-4000 J/KG WILL BE SUFFICIENT WHEN COMBINED WITH MARGINAL BULK SHEAR VALUES TO GENERATE STRONG TO SEVERE STORMS THIS AFTERNOON...WITH LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ALL POSSIBLE. MOISTURE PROFILES ARE NOT AS IMPRESSIVE AS WHAT WE EXPERIENCED DURING THE SATURDAY NIGHT/SUNDAY EVENT. HOWEVER...RESPECTABLE PWATS OF AROUND 1.5 INCHES WILL STILL BE PLENTY HIGH FOR LOCALLY HEAVY RAIN...AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THIS EVENING. FORTUNATELY...THIS SYSTEM IS PRETTY PROGRESSIVE AND SHOULD ACCELERATE OFF TO THE NORTHEAST DURING THE EVENING HOURS...ENDING PRECIPITATION CHANCES FROM WEST TO EAST TONIGHT. THE LATEST MODEL PROJECTIONS INDICATE THAT A SUBTLE UPPER TROUGH WILL LINGER OVERHEAD TUESDAY FOLLOWING THE EXIT OF TODAY/S FAST MOVING SHORTWAVE. THIS PATTERN WILL SET US UP WITH THE POTENTIAL FOR MORE SEVERE WEATHER TUESDAY AFTERNOON AND EVENING. GOOD SURFACE HEATING IS EXPECTED TO OCCUR AREA-WIDE AS A DRYLINE SURGES EAST NEAR THE WESTERN CWA BORDER. WE HAVE GONE WITH HIGHS AROUND 90 ACROSS THE WEST AND THE MID 80S ELSEWHERE. OVERALL FORCING ASSOCIATED WITH THE TROUGH WILL BE FAIRLY WEAK...SO THUNDERSTORM COVERAGE MAY NOT BECOME PARTICULARLY HIGH. HOWEVER...GOOD MOISTURE AND IMPRESSIVE INSTABILITY VALUES WILL ENSURE THAT JUST ABOUT ANY STORM WHICH DEVELOPS WILL BECOME SEVERE. FOR NOW WE WILL KEEP 30 POPS OVER THE WEST AND SLIGHT CHANCE ELSEWHERE. A SHORTWAVE RIDGE WILL DEVELOP OVERHEAD ON WEDNESDAY AS THE TROUGH SHIFTS EAST OF THE REGION...BRINGING A LULL IN PRECIPITATION CHANCES MIDWEEK. GOOD MOISTURE AND STRONG LIFT WILL BRING RAIN CHANCES BACK TO THE REGION THURSDAY AND FRIDAY AS YET ANOTHER UPPER TROUGH PROPAGATES EAST FROM THE WEST COAST INTO WEST TEXAS. THIS TROUGH WILL THEN SLOW DOWN...BROADEN AND LINGER ACROSS THE SOUTHERN PLAINS...PROVIDING A GOOD CHANCE OF SHOWERS AND STORMS THROUGH THE WEEKEND...AND POSSIBLY EVEN INTO NEXT MONDAY. ANOTHER BREAK IN THE PRECIPITATION LOOKS POSSIBLE TUESDAY AND WEDNESDAY OF NEXT WEEK AS THE UPPER TROUGH SHIFTS EAST AND AN UPPER RIDGE DEVELOPS OVERHEAD. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 66 87 70 85 / 90 40 20 30 20 WACO, TX 84 67 86 71 86 / 90 30 20 20 20 PARIS, TX 77 65 82 68 85 / 90 70 20 20 20 DENTON, TX 79 64 86 69 86 / 90 30 20 30 20 MCKINNEY, TX 81 65 84 69 86 / 90 40 20 30 20 DALLAS, TX 83 66 86 71 87 / 90 40 20 30 20 TERRELL, TX 83 66 85 71 88 / 90 50 20 20 20 CORSICANA, TX 81 67 85 72 86 / 90 50 20 20 20 TEMPLE, TX 82 67 87 70 88 / 90 30 20 20 20 MINERAL WELLS, TX 77 64 88 69 86 / 90 20 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 25, 3:24 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 AM CDT MON MAY 25 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON...THEN CONTINUE EAST OF INTERSTATE 35 EARLY THIS EVENING. LARGE HAIL...DAMAGING DOWNBURST WINDS...AND HEAVY RAINFALL ARE EXPECTED TO BE THE MAIN THREATS. ANY ADDITIONAL HEAVY RAIN WILL RAPIDLY RUN OFF AND ONLY AGGRAVATE ONGOING RIVER FLOODING ACROSS THE AREA. A FEW TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY. BEST CHANCES WILL OCCUR NORTHWEST OF A LAMPASAS...TO HILLSBORO...TO TERRELL...TO PARIS LINE DURING PRIMARILY THE AFTERNOON AND EVENING HOURS. A CHANCE OF THUNDERSTORMS AND SOME SEVERE THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH CENTRAL TEXAS WEDNESDAY THROUGH SUNDAY. HIGHEST RAIN CHANCES WILL OCCUR LATE THURSDAY INTO SATURDAY WITH LOCALLY HEAVY RAINFALL EXPECTED ONCE AGAIN. ANY ADDITIONAL HEAVY RAINFALL THIS WEEK INTO NEXT WEEKEND WILL LIKELY RESULT IN ADDITIONAL FLASH FLOODING AND ACT TO ENHANCE ONGOING RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...ESPECIALLY DURING THE LATE MORNING INTO THIS AFTERNOON.
In the hours before
Special weather statement, May 25, 1:20 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 PM CDT MON MAY 25 2015
TXZ141>143-251900-
COMANCHE TX-MILLS TX-HAMILTON TX-
120 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMANCHE...WESTERN
HAMILTON AND MILLS COUNTIES UNTIL 200 PM CDT...
AT 120 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DE LEON TO 8 MILES
SOUTHWEST OF GOLDTHWAITE...AND MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COMANCHE...DE LEON...GOLDTHWAITE...GUSTINE...EVANT AND MULLIN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH CENTRAL
TEXAS.
LAT...LON 3212 9856 3214 9847 3194 9833 3198 9825
3192 9820 3151 9809 3142 9827 3129 9846
3128 9861 3129 9860 3132 9859 3131 9863
3132 9862 3132 9864 3135 9864 3137 9865
3134 9870 3141 9870 3140 9872
TIME...MOT...LOC 1820Z 257DEG 28KT 3207 9850 3136 9866
92Special weather statement, May 25, 1:32 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 PM CDT MON MAY 25 2015
TXZ092-251915-
COOKE TX-
132 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR COOKE COUNTY UNTIL 215 PM CDT...
AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE KIOWA...OR 7 MILES SOUTHEAST OF GAINESVILLE...MOVING NORTH AT 40
MPH. OTHER STRONG THUNDERSTORMS WERE OCCURRING ACROSS THE COUNTY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...MUENSTER...LANDS...CALLISBURG...LAKE KIOWA AND VALLEY
VIEW.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 483 AND 503.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH CENTRAL
TEXAS.
LAT...LON 3395 9694 3342 9695 3344 9748 3391 9748
3383 9746 3382 9738 3388 9733 3386 9733
3389 9731 3386 9726 3392 9721 3386 9717
3376 9719 3372 9711 3382 9705 3385 9709
3384 9703 3395 9700
TIME...MOT...LOC 1831Z 195DEG 36KT 3356 9706
JLDUNNThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
6.7 hours before the tornado, 203 km from the path. May 25, 2015.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -73 J/kg
- Surface CAPE
- 3058 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
- 0-3 km lapse rate
- 5.6 K/km
Fort Worth, TX (KFWD), 00:00Z
5.3 hours after it, 203 km from the path. May 26, 2015.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -573 J/kg
- Surface CAPE
- 57 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
The surface observations
Lampasas (LZZ), 14 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 16:55 UTC | 70.7 | 69 | 120° 8 kt | 1011.2 | -TSRA | |
| 17:15 UTC | 70.7 | 69.26 | 150° 9 kt | 1011.5 | -TSRA | |
| 17:35 UTC | 70.7 | 69.44 | 140° 9 kt | 1010.5 | -TSRA | |
| 17:55 UTC | 71.24 | 69.8 | 0° 0 kt | 1011.2 | TS | |
| 18:35 UTC | 70.7 | 69.26 | 160° 16 kt | 22 | 1010.8 | +TSRA |
| 18:55 UTC | 71.6 | 70.16 | 200° 4 kt | 17 | 1010.5 | -TSRA |
| 19:15 UTC | 73 | 71.6 | 0° 0 kt | 1010.8 | VCTS | |
| 19:35 UTC | 69.62 | 65.84 | 290° 9 kt | 21 | 1011.9 | TS |
| 19:55 UTC | 63.5 | 61.7 | 310° 12 kt | 17 | 1012.2 | +TSRA |
| 20:15 UTC | 63.32 | 61.88 | 290° 10 kt | 20 | 1011.5 | -TSRA |
| 20:35 UTC | 63.5 | 62 | 270° 4 kt | 1010.8 | TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Ft Hood radar (KGRK), 78 km away, was scanning. The volume nearest the touchdown began at 18:39 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:45 UTC | TSTM WND DMG | Kempner | Lampasas, TX | ROOF DAMAGE TO 5 HOUSES. POWERPOLES SNAPPED. NUMEROUS TREES DOWNED. |
| 18:46 UTC | TORNADO | 3 E Lampasas | Lampasas, TX | EM REPORTED LARGE TORNADO ON THE GROUND 3E OF LAMPASAS |
| 19:11 UTC | TSTM WND DMG | 5 W Jonesboro | Hamilton, TX | FM932 AND CR432 NORTH OF IRELAND. 2 HOUSES AND 2 OUTHOUSES WITH MAJOR DAMAGE. TIME ESTIMATED. |
| 19:18 UTC | TORNADO | 1 N Pidcoke | Coryell, TX | SPOTTER REPORTED TORNADO ON 116 NEAR PIDCOKE |
| 19:52 UTC | FUNNEL CLOUD | 3 N Georgetown | Williamson, TX | AT GEORGETOWN AIRPORT |
| 21:10 UTC | HEAVY RAIN 2.42 | 6 Nw Georgetown | Williamson, TX | RAIN FELL IN 10 MINUTES |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 25, 2015
32 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 25 | 8:41 AM CDT | EF0 | Monroe, MS | 4.1 | 70 | $50,000 | ||
| May 25 | 8:51 AM CDT | EF1 | Monroe, MS | 2.5 | 150 | $150,000 | ||
| May 25 | 9:00 AM CDT | EF1 | Mitchell, TX | 0.2 | 50 | $40,000 | ||
| May 25 | 9:45 AM CDT | EF0 | Fisher, TX | 1.1 | 40 | |||
| May 25 | 10:19 AM CDT | EF0 | Winston, MS | 0.9 | 25 | $20,000 | ||
| May 25 | 12:00 PM EDT | EF0 | Broward, FL | 0.1 | 10 | 4 | ||
| May 25 | 11:46 AM CDT | EF1 | Harrison, TX | 9.5 | 201 | $300,000 | ||
| May 25 | 12:33 PM CDT | EF1 | Gillespie, TX | 2.4 | 100 | |||
| May 25 | 1:04 PM CDT | EF0 | Blanco, TX | 4.8 | 200 | |||
| May 25 | 1:41 PM CDT | EF1 | Lampasas, TX | 0.4 | 90 | $35,000 | ||
| May 25 | 2:06 PM CDT | EF1 | Coryell, TX | 5.7 | 600 | $90,000 | ||
| May 25 | 2:25 PM CDT | EF0 | Grayson, TX | 1.7 | 30 | $20,000 | ||
| May 25 | 2:42 PM CDT | EF3 | Bryan, OK | 18.8 | 700 | 1 | 1 | |
| May 25 | 2:45 PM CDT | EF1 | Williamson, TX | 0.3 | 100 | $50,000 | ||
| May 25 | 3:29 PM CDT | EF2 | Atoka, OK | 8.0 | 1,000 | |||
| May 25 | 3:41 PM CDT | EF0 | Fannin, TX | 2.4 | 100 | $65,000 | ||
| May 25 | 3:55 PM CDT | EF0 | Freestone, TX | 0.3 | 25 | |||
| May 25 | 3:55 PM CDT | EF2 | Milam, TX | 8.9 | 400 | 1 | 6 | $700,000 |
| May 25 | 4:06 PM CDT | EF1 | Atoka, OK | 1.0 | 400 | |||
| May 25 | 4:24 PM CDT | EF1 | Bastrop, TX | 3.0 | 440 | 1 | ||
| May 25 | 4:52 PM CDT | EF2 | Pushmataha, OK | 13.3 | 1,000 | $45,000 | ||
| May 25 | 5:17 PM CDT | EF1 | LeFlore, OK | 6.4 | 600 | $10,000 | ||
| May 25 | 5:34 PM CDT | EF1 | LeFlore, OK | 7.5 | 250 | |||
| May 25 | 5:48 PM CDT | EF2 | LeFlore, OK | 15.5 | 1,700 | $500,000 | ||
| May 25 | 6:10 PM CDT | EF0 | Wilson, TX | 1.7 | 50 | |||
| May 25 | 6:16 PM CDT | EF1 | Fayette, TX | 4.1 | 100 | |||
| May 25 | 6:35 PM CDT | EF1 | Yell, AR | 0.4 | 100 | $5,000 | ||
| May 25 | 6:40 PM CDT | EF1 | Yell, AR | 1.9 | 250 | $300,000 | ||
| May 25 | 6:47 PM CDT | EF2 | Rusk, TX | 19.4 | 600 | $250,000 | ||
| May 25 | 6:57 PM CDT | EF0 | Wilson, TX | 1.8 | 150 | |||
| May 25 | 7:18 PM CDT | EF1 | Panola, TX | 21.6 | 1,251 | $600,000 | ||
| May 25 | 8:12 PM CDT | EF1 | Caddo Parish, LA | 0.4 | 91 | $500,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.